# SDR CA120306008

- Difficulty date: February 25, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC1247E
- Aircraft time: 38 hours
- Engine: Pwa PT6A67
- Propeller: Hartzl HCE4A3D
- System (JASC): 2400 · Electrical Power System
- Part: J-Box
- Part number: 974033814
- Condition: Loose
- Part time: 1,143 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON FEB 17, AT 1131.6 HRS, A DEFECT WAS RECORDED FOR BATTERY ASSIST NOT FUNCTIONING, SECONDARY START, WHICH WAS RECTIFIED BY REPLACEMENT OF THE LHPJB.  ON FEB 25 AT 1142.8 HRS A DEFECT WAS RECORDED: GEN 1 BUS CAS MESSAGE, UNABLE TO CLEAR. WHILE CONDUCTING TROUBLESHOOTING WITH EXTERNAL POWER ON, THE BATTERY 1 VOLTAGE DRAINED DOWN BELOW 20V.  DURING FURTHER TROUBLESHOOTING IT WAS CONFIRMED BATTERY  1 GENERALLY WOULD NOT CHARGE WITH EXTERNAL POWER CONNECTED AND WOULD CONTINUE TO DISCHARGE, WITH EXCEPTION OF A FEW INSTANCES WHEN BAT 1 WOULD RECEIVE A PARTIAL CHARGE (APPROX 27 V FROM A 28.5 EXT POWER UNIT). DURING ENGINE RUNS IT WAS ALSO CONFIRMED THAT THE SECONDARY START SEQUENCE WAS NOT FUNCTIONING ADDITIONALLY THERE WAS NO LOAD SHARING WHEN GEN 1 OR GEN 2 WAS TURNED OFF LINE, IT WAS SUSPECTED THE BUS TIE WAS NOT CLOSING.  EXTENSIVE TROUBLE SHOOTING WAS CARRIED OUT WITH NO FAULTS FOUND. THE L/H POWER JUNCTION BOX WAS REPLACED WITH NIL FIX. WHILE REMOVING THE R/H POWER JUNCTION BOX FOR REPLACEMENT THE TWO REAR CONNECTIONS AT T2 AND T3 WERE FOUND TO BE SIGNIFICANTLY LOOSE AND ARCING ON THE LUGS. THE LUGS WERE TIGHTENED AND THE SYSTEM TESTED SERVICEBALE. THE JUNCTION BOX REPLACED DUE TO TERMINAL LUG DAMAGE.
